MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XENFORM; MESH, SURGICAL, NON-SYNTHETIC, UROGYNECOLOGIC FOR APICAL VAGINAL AND UTERINE PRO

BOSTON SCIENTIFIC CORPORATION XENFORM; MESH, SURGICAL, NON-SYNTHETIC, UROGYNECOLOGIC FOR APICAL VAGINAL AND UTERINE PRO
Model Number 830-243
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Pain (1994); Scar Tissue (2060); Prolapse (2475); Weight Changes (2607); Unspecified Mental, Emotional or Behavioural Problem (4430)
Date of Event 10/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2016, was chosen as a best estimate based on the date the mesh was implanted.Block h6: the following imdrf patient codes capture the reportable events of: e2330 - pelvic pain, e0506 - bleeding, e1906 - infection.The following imdrf impact codes capture the reportable events of: f1903 - vaginal mesh excision, f1202 - disability, f2301 - additional device required, f08 - hospitalization prolonged hospitalization, f1901 - additional surgery, f1001 - procedure cancelled.
 
Event or Problem Description
It was reported that, sometime after a hysterectomy, the patient developed bladder prolapse.Upon review of her medical records, there was no indication that bladder support had been performed, and she was misdiagnosed with genital herpes.The physician had since relocated, which made follow-up became impossible, and the referring nurse practitioner provided no viable solutions.The patient reported the response to her distress was dismissive, and she left the office emotionally shaken and unsupported.She was referred to a urogynecologist, and after a six-week wait, she underwent a surgical procedure in (b)(6) 2016.During this surgery, a xenform mesh was implanted.It was noted that the surgery was ineffective.Before she could completely recover, her bladder prolapsed again.Subsequently, she learned that her bladder was not lifted at all, instead, the physician lifted her rectum, in an attempt to indirectly support the bladder.After five months and six-weeks-post-operation recovery, another surgery was scheduled.In (b)(6) 2017, the patient noted tissue falling through her vagina again.During her follow-up examination, no abnormality was found; however, she was instructed to take a photo of her vagina when she felt the protrusion, which ultimately confirmed her concerns.Another surgery followed, and the patient experienced prolonged pain, hospital stays, has had frequent shots of morphine administered for postoperative care, and went home with pain medications.On (b)(6) 2021, she was rushed to a hospital with the diagnosis of a rare spinal infection-- described as sack of pus adhered her spine and diseased part of her spinal column.Recovery was grueling, involving long-term iv antibiotics and significant weight loss due to malnutrition.She remained physically compromised--unable to perform basic movements or return to previous activities like yoga.In (b)(6) 2022, her rectum began to prolapse.Often times she bled whenever her bowels would move.The constant rubbing of clothing against here anal sphincter was near impossible to prevent her condition; instead, it continues to worsen.She cannot sit or walk comfortably.Due to her numerous surgeries, her pelvic region has been filled with bacteria trapped by scar tissue.In (b)(6) 2023, she underwent another surgery which was partially successful.However, sometime after the procedure, residual mesh fragments have been found-- small pieces were still attached to the bladder and buried deep in her vagina.She was scheduled for another procedure, with a three-month recovery period.The scheduled procedure had to be aborted due to its complexity, requiring hospital facilities.It was noted that the patient had been anesthetized by time the procedure was cancelled.To prevent her urethra from attaching itself to her bladder, a short stent was inserted.She was on a catheter for 15 days and was back in the hospital after 30-days for stent removal.Eventually, the mesh was completely excised; however, up to this day, her bladder still has been prolapsing and attempting to lift her tissue may risks creating a fistula.
 
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2016, was chosen as a best estimate based on the date the mesh was implanted.Block h6: the following imdrf patient codes capture the reportable events of: e2330 - pelvic pain e0506 - bleeding e1906 - infection the following imdrf impact codes capture the reportable events of: f1903 - vaginal mesh excision f1202 - disability f2301 - additional device required f08 - hospitalization prolonged hospitalization f1901 - additional surgery block h11: correction to field h6: impact code.
 
Event or Problem Description

Brand Name
XENFORM
Common Device Name
MESH, SURGICAL, NON-SYNTHETIC, UROGYNECOLOGIC FOR APICAL VAGINAL AND UTERINE PRO
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
INTEGRA LIFE SCIENCES SALES LLC
311 enterprise drive
plainsboro NJ 08536
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22101308
Report Number2124215-2025-32939
Device Sequence Number17980933
Product Code FTM
UDI-Device Identifier08714729774464
UDI-Public(01)08714729774464(17)190331(10)1611033
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K060984
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number830-243
Device Catalogue Number830-243
Device Lot Number0001611033
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date07/18/2025
Date Device Manufactured12/09/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Disability; Other;
Patient SexFemale